Maine, 2015

Hail and Damaging Winds in Maine, August 1, 2015

August 1, 2015 · NWS CAR · 19 events in 4 counties and zones

A cold front and strong upper level disturbance helped produce severe thunderstorms across the region during the afternoon of the 1st. The storms developed during the early afternoon and continued through the late afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

A cold front and strong upper level disturbance helped produce severe thunderstorms across the region during the afternoon of the 1st. The storms developed during the early afternoon and continued through the late afternoon hours. The storms produced large hail and damaging winds. This marked the start of an active stretch of severe weather...with a persistent upper low located northwest of the region. A series of upper level disturbances and associated surface cold fronts/trofs rotating around the upper low crossed the region during the next several days producing severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 1, 11:30 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 1, 11:30 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1230 PM EDT SAT AUG 1 2015

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THIS WEEKEND BRINGING SHOWERS AND THUNDERSTORMS. A COLD FRONT IS
EXPECTED TO APPROACH THE REGION MONDAY NIGHT AND MOVE ACROSS THE
AREA ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1225 PM UPDATE...PRECIPITATION CONTINUES TO MOVE EASTWARD EARLY
THIS AFTERNOON. WE CURRENTLY SEE A LARGE AREA OF SHOWERS WITH
EMBEDDED THUNDERSTORMS MOVING ACROSS AROOSTOOK AND NORTHERN
PENOBSCOT AND PISCATAQUIS COUNTIES, SLIDING EASTWARD. IN ADDITION,
WE'RE STARTING TO SEE POP UP SHOWERS DEVELOPING ACROSS THE CENTRAL
HIGHLANDS AND INTERIOR DOWNEAST. THIS CONVECTION WILL CONTINUE
THROUGH THE AFTERNOON AS AN UPPER SHORTWAVE APPROACHES FROM THE
WEST AND DAYTTIME HEATING CONTINUES. LATEST SPC MESOSCALE ANALYSIS
SHOWS SB CAPES UP T0 1000 J/KG AND 30-45KT OF 0-6KM SHEAR. STILL
EXPECT SOME THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING GUSTY
WINDS AND HAIL, WITH A FEW POSSIBLY REACHING SEVERE LEVELS. THE
FORECAST PRETTY MUCH HAS ALL THIS COVERED. MAIN CHANGES WITH THIS
UPDATE WERE TO ADJUST POPS TO CURRENT RADAR TRENDS AND ADJUST
TEMPERATURES WITH LATEST OBSERVATIONS. NO OTHER CHANGES WERE NEEDED.

PREVIOUS DISCUSSION...FOCUS CONTINUES TO BE ON CONVECTION TODAY.
CONFIDENCE IS BUILDING THAT SOME CELLS COULD GO SEVERE. MORE ON
THIS BELOW.

06Z SURFACE ANALYSIS HAD WEAK HIGH PRES RIDGE TO THE E W/SFC
FRONT MOVING TOWARD QUEBEC. SOME LIGHT SHOWERS HAD SHOWN UP
EARLIERMOVING ACROSS THE W BUT DISSIPATED. IR SATELLITE IMAGERY
SHOWED AREA OF CLOUDS MOVING NE ACROSS NORTHERN NYS INTO SOUTHERN
QUEBEC. FURTHER E, MAINLY CLEAR CONDITIONS. STRONG VORTICITY MAX
CAN BE SEEN SPINNING WEST OF THE QUEBEC PROVINCE. THE ATMOSPHERE
IS POISED TO DESTABILIZE THIS MORNING W/HEATING. LATEST MODEL
SOUNDINGS(GFS/NAM/WRF) INDICATE SB/MU CAPES TO HIT 1500+ JOULES BY
EARLY AFTERNOON ACROSS MUCH OF THE CWA. LIS DROP TO A RANGE OF -3
TO -6. ENOUGH MOISTURE APPEARS TO BE AVAILABLE THROUGH 700MBS W/AN
INVERTED V IN THE LLVLS. 0-6KM SHEAR TO BE 30+ KTS W/GOOD COLD
POOL ALOFT. THEREFORE, AS THE FRONT AND ASSOCIATED VORTICITY MAX
MOVES INTO THE REGION, SHOWERS AND SOME STRONG THUNDERSTORMS WILL
INITIATE BY EARLY AFTERNOON ACROSS THE NORTH-CENTRAL AREAS
W/DECENT LAPSE RATES OF 6.5+ C/KM IN THE MID LEVELS. HAIL IS A
GOOD BET W/THE DRY AIR ALOFT AND COLD POOL. PLUS HAIL CAPE WAS
SHOWN TO BE AROUND 400+ JOULES WHICH IS IN THE RANGE FOR HAIL.

WIND GUSTS ARE BE A CONCERN DUE TO THE SHEAR AND A DECENT
JETSTREAK AT THE 700MBS FORECAST TO SLIDE ACROSS THE REGION. STORM
STRUCTURE WILL BE MULTICELLULAR W/A FEW CELLS REACHING NEAR SUPER
CELLS LIMITS IF STORMS CAN STAY ORGANIZED. OTHER PARAMETERS TO
SUPPORT POSSIBLE SEVERE TSTMS ARE TOTAL TOTALS HIT 50+ AND THE
SHOWALTER INDEX DROPS TO -2. SPC HAS KEPT THE CWA IN A MARGINAL
RISK FOR A FEW STORMS TO GO SEVERE W/LARGE HAIL AND STRONG WIND
GUSTS THE MAIN THREAT. THE FIRST SET OF ACTION WILL MOVE ACROSS
NORTH-CENTRAL AREAS BY EARLY AFTERNOON W/A 2ND AREA ACROSS THE
INTERIOR DOWNEAST INTO WASHINGTON COUNTY. PER COLLABORATION
W/GYX, KEPT ENHANCED WORDING FOR HAIL AND WIND GUSTS EXCEPT FOR
THE COAST AS A SEA BREEZE SETS UP BY EARLY AFTERNOON SHUTTING DOWN
THE STRONG CONVECTIVE THREAT. THIS SEA BREEZE COULD BE A PLAYER IN
STRENGTHENING CONVECTION AS IT COULD INTERACT W/CELLS MOVING
ACROSS THE INTERIOR DOWNEAST. THE HAZARDOUS WEATHER OUTLOOK WILL
BE UPDATED THIS MORNING TO REFLECT THE SEVERE POTENTIAL.

FOR TONIGHT, ACTIVITY IS EXPECTED TO WIND DOWN AND SHIFT E IN THE
EVENING AS THE FRONT AND UPPER SUPPORT MOVE INTO NEW BRUNSWICK.
PARTIAL CLEARING AND COOLER LATER IN THE EVENING. THIS COULD
ALLOW FOR FOG FORMATION ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL. CLOUDS WILL BEGIN TO MOVE TOWARD THE WESTERN AREAS BY
EARLY SUNDAY MORNING IN ADVANCE OF THE NEXT DISTURBANCE
REFERENCED IN THE SHORT TERM SECTION.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AT THE START OF THE PERIOD A 500 MB LOW WILL BE SITUATED NEAR HUDSON
BAY. THIS WILL KEEP A WESTERLY FLOW ALOFT ACROSS THE REGION ON
SUNDAY. A WEAK UPPER LEVEL DISTURBANCE WILL CROSS THE REGION ON
SUNDAY. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS,
MAINLY TO NORTHERN AREAS DURING SUNDAY, OTHERWISE EXPECT PARTLY
TO MOSTLY SUNNY SKIES ACROSS THE REGION. HIGH TEMPERATURES ON
SUNDAY WILL RANGE FROM THE MID 70S NORTH AND UPPER 70S TO NEAR 80
DOWNEAST, BUT IT WILL BE COOLER ALONG THE COAST.

SUNDAY NIGHT WILL BE DRY WITH PARTLY CLOUDY SKIES EXPECTED. LOWS
WILL RANGE FROM THE UPPER 50S TO AROUND 60.

THE UPPER LOW OVER HUDSON BAY AT THE START OF THE PERIOD WILL
BEGIN TO DROP INTO THE UPPER GREAT LAKES REGION WITH NORTHERN MAINE
STILL ON THE WESTERN PERIPHERY OF AN UPPER RIDGE. AN APPROACHING
COLD FRONT WILL REMAIN WEST OF THE REGION THROUGH MONDAY. THIS
SHOULD ALLOW HIGH TEMPERATURES TO CLIMB INTO THE 80S ACROSS MOST
OF THE REGION AWAY FROM THE COAST. SHOWERS AND THUNDERSTORMS WITH
THE APPROACHING COLD FRONT WILL START TO AFFECT WESTERN MAINE BY
MONDAY AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFOREMENTIONED COLD
FRONT WILL BE ONGOING AT THE BEGINNING OF THE PERIOD. SHOWERS AND
THUNDERSTORMS MAY LINGER WELL INTO THE NIGHT ACROSS EASTERN AREAS
AS THE FRONT SLOWLY MOVES EAST. MONDAY NIGHT WILL BE MILD WITH
LOWS MAINLY IN THE 60S.

THE COLD FRONT WILL MOVE EAST OF THE COAST TUESDAY MORNING BUT A
SECONDARY COLD FRONT IS EXPECTED TO CROSS THE AREA DURING TUESDAY
AFTERNOON WITH ANOTHER CHANCE FROM SHOWERS OR AN ISOLATED
THUNDERSTORM.

THE SECONDARY FRONT WILL MOVE EAST TUESDAY NIGHT WITH A COOLER
AND DRIER AIR MASS TO FOLLOW FOR TUESDAY NIGHT AND WEDNESDAY.
THERE WILL BE A CONTINUED CHANCE FOR SHOWERS ON WEDNESDAY WITH THE
UPPER LEVEL TROF ACROSS THE AREA.

THE UPPER TROF WILL MOVE EAST OF THE REGION WEDNESDAY NIGHT AND
THURSDAY. THIS SHOULD ALLOW FOR DRY WEATHER WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. WE COULD ONCE AGAIN SEE SOME SHOWERS
RETURN BY NEXT WEEKEND.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH MOST OF
NEXT WEEK.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: BASICALLY VFR INTO TONIGHT OUTSIDE SOME SHRA AND TSRA
WHICH COULD BRING BRIEF PERIODS OF MVFR AND PERHAPS IFR. HAIL AND
STRONG WIND GUSTS ARE POSSIBLE THROUGH THE AFTERNOON AT THE
TERMINALS W/THE EXCEPTION OF KBHB. VSBY OVERNIGHT COULD DROP TO
MVFR DUE TO EARLIER ACTIVITY AND COOLER BLYR.

SHORT TERM: VFR CONDITIONS SHOULD PREDOMINATE THROUGH THE PERIOD
OUTSIDE OF LCL MVFR IN ANY SCT SHOWERS/TSTMS.

&&

.MARINE...
NEAR TERM: A SOUTH SWELL LOOKS BE SETTING UP W/A PERIOD OF 8
SECONDS. THE SWELL IS FORECAST TO CONTINUE INTO TONIGHT W/WAVE
HEIGHTS BUILDING TO A RANGE OF 2-4 FT. THE OUTER ZONES COULD SEE
3-5 IN SWELLS W/PERIODS OF 9-10 SECONDS. WINDS WILL PICK UP SOME
THIS EVENING W/THE FROPA TO 10-15 KTS AND AGAIN THIS WILL BE
MAINLY THE CASE FOR THE OUTER ZONES.

SHORT TERM: WIND/SEAS WILL REMAIN BELOW SCA LEVELS THROUGH THE
PERIOD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HASTINGS/HEWITT
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...HASTINGS/HEWITT/DUDA
MARINE...HASTINGS/HEWITT/DUDA
Hazardous weather outlook, Aug 1, 3:34 AM EST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
434 AM EDT SAT AUG 1 2015

MEZ001>006-010-011-015>017-031-032-020845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
434 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS CAN BE EXPECTED ACROSS PARTS OF THE REGION THIS
AFTERNOON INTO EARLY EVENING. A FEW STORMS COULD BECOME SEVERE
WITH LARGE HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ029-030-020845-
COASTAL HANCOCK-COASTAL WASHINGTON-
434 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. A FEW
STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-020845-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
434 AM EDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HEWITT

In the hours before

Special weather statement, Aug 1, 11:42 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1242 PM EDT SAT AUG 1 2015

MEZ001-002-004>006-011715-
NORTHERN PISCATAQUIS-NORTHEAST AROOSTOOK-SOUTHEAST AROOSTOOK-NORTHERN
PENOBSCOT-NORTHWEST AROOSTOOK-
1242 PM EDT SAT AUG 1 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
AROOSTOOK...NORTHEASTERN PISCATAQUIS AND NORTH CENTRAL PENOBSCOT
COUNTIES...

AT 1241 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR RUSSEL
CROSSING...OR 14 MILES SOUTHWEST OF PORTAGE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...CARIBOU...FORT FAIRFIELD...LIMESTONE...PORTAGE...
MAPLETON...WASHBURN...MARS HILL...ASHLAND...EASTON...WOODLAND...
BRIDGEWATER...PORTAGE LAKE...MASARDIS...OXBOW...NASHVILLE
PLANTATION...MOOSEHORN CROSSING...LORING...RUSSEL CROSSING AND
SCOPAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4636 6778 4626 6902 4699 6857 4706 6779
TIME...MOT...LOC 1641Z 249DEG 40KT 4659 6866

BLOOMER

The radar

The Caribou radar (KCBW), 133 km away, was scanning. The volume nearest the first event began at 17:44 UTC.

Open the radar archive at this moment

Event by event

10 hail, 9 thunderstorm wind. Local standard time, as filed.

Hail, Piscataquis

When
August 1, 12:45 PM EST
Where
Piscataquis County, Sebec
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
45.270, -69.120

Thunderstorm Wind, Aroostook

When
August 1, 12:45 PM EST
Where
Aroostook County, Presque Isle
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
46.680, -68.020

Trees were toppled in Presque Isle by wind gusts estimated at 60 mph. The time is estimated.

Hail, Piscataquis

When
August 1, 1:00 PM EST
Where
Piscataquis County, Greenville
Measured
1 in hail
Reported by
Public
Coordinates
45.470, -69.600

Hail, Piscataquis

When
August 1, 1:05 PM EST
Where
Piscataquis County, 0.84 mi NW of Lakeview
Measured
1 in hail
Reported by
Public
Coordinates
45.330, -68.940

Pea to quarter size hail was reported in Lakeview Plantation on Schoodic Lake.

Thunderstorm Wind, Penobscot

When
August 1, 1:35 PM EST
Where
Penobscot County, Springfield
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.400, -68.130

A tree was toppled by wind gusts estimated at 60 mph.

Hail, Penobscot

When
August 1, 1:40 PM EST
Where
Penobscot County, Chester
Measured
1.75 in hail
Reported by
Public
Coordinates
45.400, -68.500

Hail, Piscataquis

When
August 1, 1:45 PM EST
Where
Piscataquis County, Sebec
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
45.270, -69.120

The time is estimated.

Hail, Penobscot

When
August 1, 1:45 PM EST
Where
Penobscot County, Winn
Measured
1.75 in hail
Reported by
Public
Coordinates
45.480, -68.380

Thunderstorm Wind, Penobscot

When
August 1, 1:45 PM EST
Where
Penobscot County, Winn
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.480, -68.380

A tree was toppled by wind gusts estimated at 60 mph.

Thunderstorm Wind, Penobscot

When
August 1, 1:45 PM EST
Where
Penobscot County, 4 mi W of Mattawamkeag
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.520, -68.433

A tree was toppled by wind gusts estimated at 60 mph.

Hail, Penobscot

When
August 1, 1:50 PM EST
Where
Penobscot County, Mattawamkeag
Measured
1.75 in hail
Reported by
Public
Coordinates
45.520, -68.350

Hail, Penobscot

When
August 1, 1:50 PM EST
Where
Penobscot County, Mattawamkeag
Measured
1 in hail
Reported by
Public
Coordinates
45.520, -68.350

Thunderstorm Wind, Piscataquis

When
August 1, 1:55 PM EST
Where
Piscataquis County, Brownville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.300, -69.030

Trees were toppled by wind gusts estimated at 60 mph. The time is estimated.

Hail, Penobscot

When
August 1, 2:00 PM EST
Where
Penobscot County, Kingman
Measured
1 in hail
Reported by
Public
Coordinates
45.550, -68.200

Thunderstorm Wind, Hancock

When
August 1, 3:55 PM EST
Where
Hancock County, Castine
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.380, -68.800

Trees were toppled on Shore Road by wind gusts estimated at 60 mph.

Thunderstorm Wind, Hancock

When
August 1, 4:00 PM EST
Where
Hancock County, Blue Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.420, -68.580

Trees were toppled in Blue Hill by wind gusts estimated at 60 mph.

Thunderstorm Wind, Hancock

When
August 1, 4:00 PM EST
Where
Hancock County, Brooksville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.350, -68.680

Trees were toppled in Brooksville by wind gusts estimated at 60 mph.

Thunderstorm Wind, Hancock

When
August 1, 4:05 PM EST
Where
Hancock County, Sedgwick
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.300, -68.620

Trees were toppled in Sedgwick by wind gusts estimated at 60 mph.

Hail, Hancock

When
August 1, 4:27 PM EST
Where
Hancock County, Lamoine
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
44.480, -68.330

Hail up to 1.00 inch in diameter caused tents to collapse at Lamoine State Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2015Every state in 2015This day in weather historyWarnings in Maine, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589145, 589146, 589147, 589148, 598696, 589150, 589151, 589152, 598695, 598697, 589153, 589154, 589149, 598694, 598698, 598702, 598703, 598699, 598704.